Alert archive / California / Small Craft Advisories in 2022
Small Craft Advisory 15, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Feb 9, 2022, 8:47 PM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2022, 8:47 PM PST (04:47 UTC)
- Expired
- Feb 10, 2022, 3:00 PM PST
- In force
- 18 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
205 WHUS76 KEKA 100447 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 847 PM PST Wed Feb 9 2022 PZZ470-101300- /O.CAN.KEKA.SE.W.0005.000000T0000Z-220210T0600Z/ /O.NEW.KEKA.SC.Y.0015.220210T0447Z-220210T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 847 PM PST Wed Feb 9 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PST THURSDAY... ...HAZARDOUS SEAS WARNING IS CANCELLED... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt early this evening, subsiding overnight. Seas 10 to 13 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 AM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-101300- /O.CON.KEKA.SC.Y.0014.000000T0000Z-220210T1300Z/ Pt St George to Cape Mendocino out 10 nm- 847 PM PST Wed Feb 9 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PST THURSDAY... * WHAT...North winds 10 to 15 kt. Gusts to 25 kt this evening off Pt St George. Seas 7 to 9 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 5 AM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-101300- /O.CON.KEKA.SC.Y.0014.000000T0000Z-220210T1700Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 847 PM PST Wed Feb 9 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY... * WHAT...North winds 5 to 15 kt with gusts up to 25 kt in northwest portions. Seas 8 to 10 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 AM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
393 WHUS76 KEKA 101113 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 313 AM PST Thu Feb 10 2022 PZZ470-101915- /O.EXT.KEKA.SC.Y.0015.000000T0000Z-220210T2300Z/ Pt St George to Cape Mendocino 10 to 60 nm- 313 AM PST Thu Feb 10 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM THIS AFTERNOON... * WHAT...North winds 10 to 20 kt with gusts to 25 kt and seas 9 to 12 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 PM this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$ PZZ450-101300- /O.CON.KEKA.SC.Y.0014.000000T0000Z-220210T1300Z/ Pt St George to Cape Mendocino out 10 nm- 313 AM PST Thu Feb 10 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EARLY THIS MORNING... * WHAT...Seas 7 to 10 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 5 AM early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$ PZZ475-101700- /O.CON.KEKA.SC.Y.0014.000000T0000Z-220210T1700Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 313 AM PST Thu Feb 10 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM THIS MORNING... * WHAT...Seas 8 to 10 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 AM this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$
533 WHUS76 KEKA 101624 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 824 AM PST Thu Feb 10 2022 PZZ470-102300- /O.CON.KEKA.SC.Y.0015.000000T0000Z-220210T2300Z/ Pt St George to Cape Mendocino 10 to 60 nm- 824 AM PST Thu Feb 10 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WHAT...North winds 10 to 15 kt with gusts up to 25 kt and seas 9 to 12 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 PM PST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-101730- /O.CON.KEKA.SC.Y.0014.000000T0000Z-220210T1700Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 824 AM PST Thu Feb 10 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Seas 8 to 10 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 AM PST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
897 WHUS76 KEKA 102301 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 301 PM PST Thu Feb 10 2022 PZZ470-110715- /O.EXP.KEKA.SC.Y.0015.000000T0000Z-220210T2300Z/ /O.NEW.KEKA.SC.Y.0016.220210T2301Z-220211T1400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 301 PM PST Thu Feb 10 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM PST FRIDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WHAT...North winds 5 to 15 kt with gusts up to 25 kt and seas 8 to 10 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 6 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-110300- /O.NEW.KEKA.SC.Y.0016.220210T2301Z-220211T0300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 301 PM PST Thu Feb 10 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...Seas 7 to 10 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 7 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 9, 2:58 PM PST, 5 hours 49 minutes earlier.
Area forecast discussion, Feb 9, 2:58 PM PST, 5 hours 49 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
258 PM PST Wed Feb 9 2022
.SYNOPSIS...Building high pressure and a local thermal trough will
promote gusty northeast winds, clear skies and near record to record
high temperatures through Saturday. Chances for meaningful rainfall
in the extended forecast remain low with a frontal passage Monday.
Thereafter, northerly to northeasterly winds will become gusty
again.
&&
.DISCUSSION...The seasonally anomalous, strong and persistent North
Pacific ridge of high pressure will continue to amplify while
progressing eastward through late week. After some poorly modeled
high-elevation clouds passed south from a weak shortwave,
temperatures quickly jumped up this morning all the way to the
coast. A local thermal trough has positioned farther west over the
water, increasing offshore winds which have been quite gusty at some
of the higher ridges. Some record temperatures were already met and
exceed at some locations by late morning. Soon after, light onshore
winds temporarily won out and knocked temps back down a little.
The setup will remain with a couple more shots of record high
temperatures before the thermal trough lifts and weakens into the
weekend.
The gusty winds will begin to ease some on Thursday, becoming
much lighter through much of the weekend. By Monday, a trough and
associated cold front will begin to dive down from the north,
bringing a chance of very light rain or drizzle. The trough will
progress down through the Great Basin region, and this will
increase the pressure gradient against the high to the west. Gusty
northerly winds to eventual northeasterly winds currently look
likely to follow.
&&
.AVIATION...Flight conditions have rebounded from this morning.
Cirrocumulus aloft and lower visibility at the surface from a
shortwave that spun around the persistent High pressure zone.
Northerly winds have gained in strength and brought stronger gusts
to KCEC. This will ease as the evening approaches and the winds
begin to switch to easterly. KACV could get some stronger winds
this evening as pressure gradients steepen. Most concern at KUKI
will be for the Low Level Wind Shear that high resolution models
are signaling for later tonight into Thursday morning.
&&
.MARINE...Northerly winds continue at a strong breeze which will
build to near gale over the coastal waters with the strongest winds
over the N outer zone. Winds will gradually diminish Thursday as an
inverted trough pivots offshore. Have upgraded to SE.W as previously
mentioned winds and swell around 12 feet at 10 seconds elevates sea
states. A mid-period W to NW swell will subside today as the long
period W to NW swell builds into the area tonight and Thursday with
initial periods around 20 seconds.
&&
.FIRE WEATHER...Dry offshore flow and gusty northeast winds and
relative humidities of 20 to 30 percent will persist this
afternoon and evening in Lake County. Fuels are currently only
marginally receptive at this time, thus there is a minor risk of
fire spread.
&&
.CLIMATE...There is a potential for record breaking highs for more.
The following shows forecast highs along with the record highs in
parenthesis:
Location Today (2/9) Thu(2/10)
--------- ----------- ----------
Crescent City 70 (72) 70 (68)
Eureka 71 (70) 69 (68)
Ukiah 82 (80) 81 (81)
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 5 AM PST Thursday for PZZ450.
Small Craft Advisory until 4 PM PST this afternoon for
PZZ470.
Hazardous Seas Warning until 10 PM PST this evening for
PZZ470.
Small Craft Advisory until 9 AM PST Thursday for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Feb 9, 3:20 AM PST, 17 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 320 AM PST Wed Feb 9 2022 CAZ101>115-101130- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 320 AM PST Wed Feb 9 2022 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Minor fire risk for Lake County today due to high winds at ridgetops, low relative humidities, and marginally receptive fuels. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 3:01 PM PST | Small Craft Advisory | EKA | 15 hr |
Nearby
Small Craft Advisories in California, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.